About this Journal Submit a Manuscript Table of Contents
Advances in Mathematical Physics
Volume 2012 (2012), Article ID 368121, 11 pages
http://dx.doi.org/10.1155/2012/368121
Research Article

Numerical Simulation of Axion Quintessence

School of Mathematical & Statistical Sciences, Arizona State University, Tempe, AZ 85287-1804, USA

Received 20 March 2012; Accepted 12 June 2012

Academic Editor: Emilio Elizalde

Copyright © 2012 Carl L. Gardner. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Robust, scaled cosmological equations are derived for simulating the evolution of the scalar field, the scale factor, and the Hubble parameter during both expanding and contracting phases of the universe. These scaled equations are applied to both stable (always expanding universe) and unstable axion quintessence (expanding and then collapsing universe). When applied to unstable axion quintessence, these scaled equations allow the simulations presented here to proceed much closer to the singularity at the end of a collapsing universe than any previous simulations.